Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Structural And Biomechanical Changes In The Achilles Tendon After Chronic Treatment With Statins|
|Author:||de Oliveira L.P.|
|Abstract:||Cases of tendinopathy and tendon ruptures have been reported as side effects associated with statin therapy. This work assessed possible changes in the structural and biomechanical properties of the tendons after chronic treatment with statins. Wistar rats were divided into the following groups: treated with atorvastatin (A-20 and A-80), simvastatin (S-20 and S-80) and the group that received no treatment (C). The doses of statins were calculated using allometric scaling, based on the doses of 80 mg/day and 20 mg/day recommended for humans. The morphological aspect of the tendons in A-20, S-20 and S-80 presented signals consistent with degeneration. Both the groups A-80 and S-80 showed a less pronounced metachromasia in the compression region of the tendons. Measurements of birefringence showed that A-20, A-80 and S-80 groups had a lower degree of organization of the collagen fibers. In all of the groups treated with statins, the thickness of the epitenon was thinner when compared to the C group. In the biomechanical tests the tendons of the groups A-20, A-80 and S-20 were less resistant to rupture. Therefore, statins affected the organization of the collagen fibers and decreased the biomechanical strength of the tendons, making them more predisposed to ruptures.|
|Appears in Collections:||Unicamp - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.